MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D; Confocal Optical Imaging

KARL STORZ SE & CO. KG TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D; Confocal Optical Imaging
Model Number 26606BCA
Medical Device Problem Codes Material Discolored (1170); Material Fragmentation (1261); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
The following was reported: the patient was already on the operating table.During installation on the table prior to surgery, a prompt incompatible camera appeared, and there was no image on the screen.Normal function was restored after replacing the scope.No significant surgical delay was caused." no negative impact in state of health reported.
 
Additional Manufacturer Narrative
Investigation: the device in question (26606bca, tipcam1 rubina 30°, opal1 nir/icg, 4k 3d, serial number (b)(6), manufacturing date april 19, 2024) was received at the manufacturing site on january 29, 2026.The device was sent to the karl storz assessment and repair department for inspection.During the technical inspection, the error description provided by the customer, "camera incompatible ", could be confirmed.The technical inspection of the tipcam confirms the customer's report.During the technical inspection of the tipcam, a faulty cable was identified as the cause of the malfunction.Furthermore, the following additional damage to the optics was noted: light output outside the specification (52% - chemical attack), the handgrips are discolored, and an o-ring is visible on the connector plug.The damage identified is not attributable to a manufacturing or production fault but was caused by clinical use / clinical reprocessing.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D
Common Device Name
Confocal Optical Imaging
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24248731
Report Number9610617-2026-00197
Device Sequence Number18243439
Product Code OWN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26606BCA
Device Catalogue Number26606BCA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer05/05/2026
09/04/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date05/07/2026
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown